Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 295, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2009, 11:41 AM CDT for Robertson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2009, 11:41 AM CDT (16:41 UTC)
- Expired
- Sep 6, 2009, 12:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:31 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 6, 6:31 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NASHVILLE TN 631 AM CDT SUN SEP 6 2009 .UPDATE...FOR 12Z AVIATION DISCUSSION. && .AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES CONCERNING CEILINGS...VSBYS...AND LOCATION TIMING/DEVELOPMENT...ESPECIALLY BNA...OF SHWRS/TSTMS THRU 07/12Z. DESPITE 50% ZONE COVERAGE FOR AREAS INCLUDING BNA/CSV...DO NOT FEEL CONFIDENT IN CAT OR TEMPO WORDING SHWRS/TSTMS...EXPECT TEMPO CSV 06/21Z TO 07/01Z WHERE POSSIBLE UPPER LEVEL DISTURBANCE PASSAGE ...ALONG WITH OROGRAPHIC LIFTING...COULD INITIATE TSTMS. BELIEVE VCSH/VCTS BEST BOTH BNA/CSV PER LOCATION TIMING/DEVELOPMENT CONCERNS. THUS...VFR BNA THRU 07/09Z...THEN MVFR VSBY. VFR CSV...EXCEPT TEMPO MVFR VSBY..THRU 07/02Z...THEN MVFR VSBYS...07/09Z CEILINGS. && .PREV DISCUSSION... /ISSUED 336 AM CDT SUN SEP 6 2009/ .DISCUSSION... CURRENT RADAR AND SATELLITE TRENDS INDICATE AN AREA OF LIGHT SHOWERS MOVING NORTHWARD INTO THE EASTERN PORTIONS OF THE CWA...AS A SLOW MOVING TROUGH AXIS NOSES TOWARD THE OHIO RIVER VALLEY. THESE LIGHT SHOWERS ARE ASSOCIATED WITH AN AREA OF WEAK ISENTROPIC LIFT NOTED ON THE 305K TO 315K SURFACES. 00Z SOUNDING FROM BNA SHOWS A SLIGHT INCREASE IN MOISTURE TO THE AREA ESPECIALLY IN THE LOW LEVELS...WHICH SHOULD HELP WITH THE CU DEVELOPMENT THIS AFTERNOON. LIMITING FACTOR FOR SHOWER AND THUNDERSTORM POTENTIAL OVER THE NEXT FEW PERIODS MAY BE LACK OF FORCING OVER MIDDLE TENNESSEE AS MODELS SHOW THE FAVORED AREAS LIE TO THE NORTH. CURRENT RADAR IMAGERY SUPPORTS THIS AS BETTER COVERAGE WAS BEING OBSERVED ACROSS THE OHIO RIVER VALLEY. OVERALL HAVE TRIMMED BACK POPS SLIGHTLY OVER THE NEXT FEW PERIODS DUE TO THE EXPECTED LACK OF UPWARD MOTION...BUT KEPT THE BEST POTENTIAL FOR SHOWERS/THUNDERSTORMS OVER THE PLATEAU...ESPECIALLY AFTER MONDAY WHEN TROUGH AXIS BEGINS TO LIFT OUT OF THE AREA. GFS/NAM GUIDANCE SHOW A FAVORED PROXIMITY OVER THE EASTERN CWA AS A WEAK SPEED MAX MOVES OUT OF THE TROUGH BY 12Z MONDAY. COVERAGE MAY EVEN BE ABSENT OVER THE WESTERN CWA BY LATE MONDAY GIVEN THE MOISTURE FIELDS AND VEERING WINDS. CLEARING TRENDS ACROSS THE WEST HALF MAY ALLOW FOR SIGHTLY HIGHER AFTERNOON TEMPS...MID-UPPER 80S...ESPECIALLY BY TUESDAY AND WEDNESDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31/JBW
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN SEP 6 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31/JBW
In the hours before
Special weather statement, Sep 6, 11:39 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1139 AM CDT SUN SEP 6 2009 TNZ007-008-026-027-061745- ROBERTSON-SUMNER-CHEATHAM-DAVIDSON- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE 1139 AM CDT SUN SEP 6 2009 ...STRONG STORM IN ROBERTSON COUNTY... AT 1135 AM A STRONG STORM WAS INDICATED BY DOPPLER WEATHER RADAR FROM SPRINGFIELD TO CROSSPLAINS IN ROBERTSON COUNTY. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 35 MPH. RAINFALL RATE OF 1 INCH PER HOUR BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Sep 6, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 62 min |
| Sep 6, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 56 min |
| Sep 6, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 53 min |
| Sep 6, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 36 min |
| Sep 6, 5:33 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Robertson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.